Avastin Linked to More Eye Problems

by Kathy Jones on  September 2, 2011 at 7:22 PM Drug News
RSS Email Print This Page Comment
Font : A-A+

The Veterans Affairs medical center in Los Angeles reported that four more patients became blind after they were injected with Avastin, taking the number of patients suffering from eye problems due to the drug to over 20.
 Avastin Linked to More Eye Problems
Avastin Linked to More Eye Problems

While Avastin, manufactured by Roche, is not approved for treating eye infection, it is substantially cheaper alternative at just $50 to the manufacturer's other drug Lucentis, which costs over $2,000, and is often used to treat patients suffering from wet form of age-related macular degeneration and other eye diseases.

However the number of eye problems related to the drug has been on the rise with 12 patients in Miami complaining of eye infections after they were injected with Avastin while four other patients also had a similar problem in Nashville.

The FDA revealed that the problems have been caused by bacterial contamination of Avastin and warned the doctors to be careful while using the drug. "Health care professionals should ensure that drug products are obtained from appropriate, reliable sources and properly administered", it said.

Source: Medindia

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
* Your comment can be maximum of 2500 characters
Notify me when reply is posted
I agree to the terms and conditions

More News on:

Eye Vision LASIK Surgery Facts Allergy Eye Drops Routine Eye Examination Quiz On Eye Donation Floppy Iris Syndrome Eyelid Bump 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive